Alert archive / New Jersey / Special Weather Statements in 2020

Special Weather Statement, NWS Philadelphia/Mount Holly

August 27, 20205 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 27, 2020, 9:13 PM EDT for 5 counties in New Jersey. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2020, 9:13 PM EDT (01:13 UTC)
Expired
Aug 27, 2020, 10:00 PM EDT
In force
47 min
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 9:42 PM EDTMARINE TSTM WIND 39Mantoloking, NJHADS SENSOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2020-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2020-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

624 
WWUS81 KPHI 280113
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
913 PM EDT Thu Aug 27 2020

NJZ009-010-012>015-020-026-PAZ106-280200-
Hunterdon-Eastern Monmouth-Coastal Ocean-Ocean-Western
Monmouth-Somerset-Middlesex-Mercer-Lower Bucks-
913 PM EDT Thu Aug 27 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN OCEAN...
SOUTHEASTERN HUNTERDON...MERCER...SOMERSET...MONMOUTH...MIDDLESEX AND
EAST CENTRAL BUCKS COUNTIES...

At 912 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Sergeantsville to near Long Branch.
Movement was south at 55 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Trenton, New Brunswick, Perth Amboy, Long Branch, Asbury Park,
Somerville, Sandy Hook, Somerset, Edison, Lakewood, Middletown, Old
Bridge, Howell, East Brunswick, Bridgewater, South Brunswick,
Sayreville, North Brunswick, Marlboro and Manalapan.

This includes the following highways...
 New Jersey Turnpike between exits 8 and 13.
 Interstate 195 in New Jersey between mile markers 0 and 34.
 Interstate 295 in New Jersey between mile markers 61 and 76.
 Interstate 287 in New Jersey between mile markers 0 and 18.
 Garden State Parkway between mile markers 90 and 134.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4002 7397 4021 7486 4061 7504 4060 7421
      4056 7421 4055 7425 4050 7426 4050 7428
      4047 7427 4044 7420 4046 7418 4045 7413
      4041 7398 4048 7402 4048 7401 4043 7397
TIME...MOT...LOC 0112Z 340DEG 48KT 4045 7497 4034 7395 

$$

JEO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:45 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 27, 6:45 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
645 PM EDT Thu Aug 27 2020

.SYNOPSIS...
A warm front to the north will continue to move across New England
tonight while low pressure pushes across New York and southern
Canada. An attached cold front will push across our area Friday. Low
pressure associated with tropical system Laura will move along the
front Friday night through Saturday night. High pressure will build
over the area Sunday and remain into Monday. Another weather
disturbance will affect our region next Tuesday and Wednesday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
For much of the afternoon, convection stayed to our north.
However, just within the last hour we have seen isolated
convective initiation well ahead of the main line across
northern PA and portions of NY. While convective inhibition
will be increasing over the next two hours, bulk effective shear
will remain between 20 and 40 kt. Also, given that much of the
convection will be initiating outside of our region, and then
moving into our region, increasing CIN may not have much of an
effect on limiting convection. LCL heights are higher than
previously expected, so that could limit the tornado threat.

Bottom line is that although storms are delayed from what was
previously expected, we are still expecting isolated to
scattered storms through the evening, some of which could be
severe. The primary hazards at this point look to be damaging
winds and possibly some large hail.

Convection tapers off fairly quickly between 9pm-10pm, and a muggy
night on tap for the rest of the night. Winds should diminish enough
for at least patchy fog to develop, especially in any areas that get
heavy rain.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Hot and humid again on Friday with severe weather possible once
again. Highs will be in the upper 80s to low 90s, along with surface
dew points climbing well into the 70s throughout the day. PWATs will
be up around 2 inches, with areas in excess of 2 inches possible in
portions of southeast Pennsylvania and southern New Jersey. Some
more shortwave energy will pass through the region in the afternoon
and early evening, touching off another round of showers and
thunderstorms.

As models have shown in the last couple of days, the highest CAPE
values of 1500-2000 or so J/kg will be in the southern half of the
forecast area, generally Delmarva and portions of southern New
Jersey, and the highest shear, 30-35 kt of 0-6 km Bulk Shear, will
be in the northern half of the forecast area. SPC Day 2 outlook has
the region in a Marginal risk for severe weather. WPC has much of
New Jersey and southeast Pennsylvania in a Marginal risk for
excessive rainfall, and it seems as if the main threat will be heavy
rain and possible flash flooding.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Unsettled weather continues into the long term part of the
forecast as the low pressure system that remains from 'Laura'
moves along the cold front to our South and brings a decent
soaking rain to the area late Fri night and much of Saturday.
The showers decrease over the area Saturday night as drier and
cooler air arrive behind the system. Overall, rainfall of 1 to 2
inches could occur with the disturbance. The highest totals will
likely be across Delmarva and SE PA. The totals will probably not
be high enough to trigger any significant flooding concerns, but
some localized issues are possible. Warm and humid conditions will
continue for the early part of the weekend. Highs Sat will mostly
be in the low to mid 80s.

By contrast, Sunday and Monday will feature cooler and drier air
across the Middle Atlantic. High pressure will build over the area
and fair weather is expected during these two days. Highs will be
upper 70s and a few low 80s possible.  The dew points will be in the
50s and low 60s, so much more comfortable conditions are expected.

Another disturbance will arrive Tue and persist into Wed. A
sharpening H5 trough across the Great Lakes will move towards
the Northeast states while a cold front approaches from the
west. A swath of moisture from the Ohio Valley will meet the
front and bring a chc for showers into the middle part of next
week.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

This evening (through 06Z)...VFR, though brief MVFR and even IFR
conditions are possible if a storm moves directly over a TAF
site. At this point, the highest risk for storms is for KRDG,
KABE, and KTTN. West winds of 10 to 15 kt gradually diminishing
through the evening. Low confidence on storm potential, but
moderate confidence on the rest of the forecast.

Tonight (06-12Z)...VFR. Patchy fog is possible with sub-VFR VSBY,
but confidence low on it happening at a given terminal. Light west
winds. Moderate confidence on wind forecast.

Friday...Overall VFR. Afternoon and early evening SHRA/TSRA possible
with heavy rain and sub-VFR conditions once again. SW winds 10 kt
or less. Low confidence.

Outlook...
Fri night thru Sat night...Lower CIGS/VSBYS expected at times with
frequent showers and scattered tstms. Best chc for lower conditions
is Saturday. Gusty winds are possible Sat.

Sunday thru Monday night...VFR expected.

Tuesday/Tuesday night...Mostly VFR but sct tstms with lower
 conditions possible.

&&

.MARINE...
Overall, sub-SCA conditions on the waters tonight and Friday. There
may be a few nearshore gusts to 25 kt through early this evening.
Scattered showers and thunderstorms may affect the waters this
evening, and then again on Friday afternoon and evening. This would
result in strong winds and locally higher waves, as well as reduced
VSBY in heavy rain.

Outlook...

Fri night...sub-SCA with scattered showers and a few tstms.

Sat/Sat night...Building winds and seas but only low-end SCA
conditions possible later Sat and into Sat night. Rains and sct
tstms expected.

Sun thru Mon...sub-SCA with fair weather.

Rip currents...

There is a low risk for the development of dangerous and life threatening
rip currents through Friday, with fairly low swell and wind directions
generally unfavorable for rip-current formation.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...O'Hara
Near Term...Johnson/MPS
Short Term...MPS
Long Term...O'Hara
Aviation...Johnson/MPS/O'Hara
Marine...MPS/O'Hara
Hazardous weather outlook, Aug 27, 3:24 PM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
324 PM EDT Thu Aug 27 2020

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-281930-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
324 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Some thunderstorms this afternoon and evening could be severe with
locally damaging winds and hail the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

For Saturday, showers and embedded thunderstorms should produce
areas of heavy rain, especially with added tropical moisture as the
remnants of Hurricane Laura tracks just to our south as a cold front
arrives. Enhanced rainfall rates may result in local flash flooding.
In addition, some thunderstorms could be severe with locally damaging
winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-281930-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
324 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

Some thunderstorms this afternoon and evening could be severe with
locally damaging winds and hail the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

For Saturday, showers and embedded thunderstorms should produce
areas of heavy rain, especially with added tropical moisture as the
remnants of Hurricane Laura tracks just to our south as a cold front
arrives. Enhanced rainfall rates may result in local flash flooding.
In addition, some thunderstorms could be severe with locally damaging
winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-281930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
324 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Some thunderstorms later this afternoon and evening may produce
locally strong winds and hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some thunderstorms Saturday may produce locally strong winds.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Aug 27, 8:26 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     TSTM WND GST     READING REGIONAL AIRPOR 40.38N 75.97W
08/27/2020  M58 MPH          BERKS              PA   ASOS

            RDG ASOS MEASURED 50 KT WIND GUST.

&&

STAARMANN
Local storm report, Aug 27, 8:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
837 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     1 NE READING            40.35N 75.90W
08/27/2020  M81 MPH          BERKS              PA   PUBLIC

            CWOP MEASURED WIND GUST. THIS STATION IS
            VERY EXPOSED LOCATED ATOP THE WILLIAM PENN
            MEMORIAL FIRE TOWER AT AN ELEVATION OF 1115
            FEET.

&&

STAARMANN
Local storm report, Aug 27, 8:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     MARINE TSTM WIND 1 SSW NORTH CAPE MAY    38.97N 74.96W
08/27/2020  M46 MPH          ANZ431             NJ   OTHER FEDERAL

            NOS GAUGE.

&&

STAARMANN
Local storm report, Aug 27, 8:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND GST     LEHIGH VALLEY INTERNATI 40.65N 75.44W
08/27/2020  M56 MPH          LEHIGH             PA   ASOS

            ABE ASOS MEASURED 49 KT GUST.

&&

STAARMANN
Local storm report, Aug 27, 9:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     ALLENTOWN QUEEN CITY MU 40.57N 75.49W
08/27/2020  M44 MPH          LEHIGH             PA   AWOS

            XLL AWOS MEASURED 38 KT WIND GUST.

&&

STAARMANN
Special weather statement, Aug 27, 9:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
913 PM EDT Thu Aug 27 2020

NJZ009-010-012>015-020-026-PAZ106-280200-
Hunterdon-Eastern Monmouth-Coastal Ocean-Ocean-Western
Monmouth-Somerset-Middlesex-Mercer-Lower Bucks-
913 PM EDT Thu Aug 27 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN OCEAN...
SOUTHEASTERN HUNTERDON...MERCER...SOMERSET...MONMOUTH...MIDDLESEX AND
EAST CENTRAL BUCKS COUNTIES...

At 912 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Sergeantsville to near Long Branch.
Movement was south at 55 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Trenton, New Brunswick, Perth Amboy, Long Branch, Asbury Park,
Somerville, Sandy Hook, Somerset, Edison, Lakewood, Middletown, Old
Bridge, Howell, East Brunswick, Bridgewater, South Brunswick,
Sayreville, North Brunswick, Marlboro and Manalapan.

This includes the following highways...
 New Jersey Turnpike between exits 8 and 13.
 Interstate 195 in New Jersey between mile markers 0 and 34.
 Interstate 295 in New Jersey between mile markers 61 and 76.
 Interstate 287 in New Jersey between mile markers 0 and 18.
 Garden State Parkway between mile markers 90 and 134.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4002 7397 4021 7486 4061 7504 4060 7421
      4056 7421 4055 7425 4050 7426 4050 7428
      4047 7427 4044 7420 4046 7418 4045 7413
      4041 7398 4048 7402 4048 7401 4043 7397
TIME...MOT...LOC 0112Z 340DEG 48KT 4045 7497 4034 7395

JEO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:13 PM EDTSevere Thunderstorm WarningPHIHunterdon, Somerset, Warren47 min
Aug 27, 8:24 PM EDTSpecial Weather StatementPHIMiddlesex, Somerset51 min
Aug 27, 8:29 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset46 min
Aug 27, 8:55 PM EDTSpecial Marine WarningPHI95 min
Aug 27, 9:28 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth, Ocean, Somerset47 min
Aug 28, 3:05 PM EDTSpecial Marine WarningPHI85 min
Aug 28, 3:41 PM EDTSpecial Weather StatementPHISalem34 min
Aug 28, 3:52 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem53 min
Aug 28, 3:53 PM EDTSpecial Marine WarningPHI67 min
Aug 28, 4:07 PM EDTSpecial Marine WarningPHI53 min
Aug 28, 4:17 PM EDTSevere Thunderstorm WarningPHICape May43 min
Aug 28, 4:29 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Mercer61 min
Aug 28, 4:39 PM EDTSevere Thunderstorm WarningPHICamden, Cumberland, Gloucester, Salem66 min
Aug 28, 4:49 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean56 min
Aug 28, 4:55 PM EDTSpecial Marine WarningPHI95 min
Aug 28, 5:13 PM EDTSpecial Marine WarningPHI92 min
Aug 28, 5:28 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more47 min
Aug 28, 5:37 PM EDTSpecial Marine WarningPHI83 min
Aug 28, 5:51 PM EDTSpecial Marine WarningPHI84 min
Aug 28, 6:53 PM EDTSpecial Marine WarningPHI64 min
Aug 28, 7:55 PM EDTSpecial Marine WarningPHI65 min
Aug 27, 8:26 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery26 min
Aug 28, 3:22 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery53 min
Aug 28, 3:33 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Lehigh, Montgomery101 min
Aug 28, 3:36 PM EDTSevere Thunderstorm WarningPHIBerks, Chester54 min
Aug 28, 3:56 PM EDTSevere Thunderstorm WarningPHIBucks, Chester, Delaware, Montgomery, Philadelphia49 min
Aug 28, 4:01 PM EDTSevere Thunderstorm WarningPHIChester, Delaware44 min
Aug 28, 1:53 PM EDTSevere Thunderstorm WarningPHINew Castle52 min
Aug 28, 2:40 PM EDTSevere Thunderstorm WarningPHIKent, New Castle50 min
Aug 28, 3:15 PM EDTSpecial Weather StatementPHINew Castle30 min
Aug 28, 3:21 PM EDTSevere Thunderstorm WarningPHIKent, New Castle24 min
Aug 28, 5:40 PM EDTSpecial Weather StatementPHIKent35 min
Aug 28, 6:17 PM EDTSevere Thunderstorm WarningPHIKent, Sussex43 min
Aug 28, 7:53 PM EDTSpecial Weather StatementPHISussex37 min

Nearby

Special Weather Statements in New Jersey, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.